| Catalog Number |
786426 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/31/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the ureteral stent fractured when it was removed from pigtail modulator after unpacking.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.Visual evaluation noted visual requirements state to use unaided eye at 12" to 18" distance under normal room lighting using unaided eye, unless otherwise.When evaluating the sample, it could be seen that the separation occurred on the body of the stent.The separation looks similar to what is seen when cut with a sharp with sharp object due to stretching or discoloration to the material.The suture did appear to be pulled due to the way the suture is deformed.Dimensional evaluation noted dimensional requirements state the od to be 0.061" ± 0.002", tip id to be 0.039" ± 0.002", guidewire to be 0.035" ± 0.001", tube id to be 0.040" + 0.002" -0.001." the sample passed all the dimensional requirements.The od was measured at 0.0616" and 0.0624" using a laser micrometer.The tip id was measured using a 0.039" pin gauge.A 0.035" guidewire passed through both parts of the sample with no hesitation.The tube id where the separation occurred was measured using a 0.040" pin gauge.Although an exact root cause could not be determined a potential root cause could be material selection.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent." "care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation." "the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure." the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description